Home / Life Style / Pain killers may lead to deafness

Pain killers may lead to deafness

The popping painkillers like paracetamol, aspirin, ibuprofen etc. can increase deafness risks, says the new studies.

Taking paracetamol regularly or atleast twice a week can double the risk of mild to severe deafness, before the age of 50.

“Regular use of analgesics, specifically aspirin, NSAIDs, and acetaminophen (paracetamol) might increase the risk of adult hearing loss, particularly in younger individuals. Given the high prevalence of regular analgesic use and the health and social implications of hearing impairment, this represents an important public health issue,” says Sharon Curhan, of the Department of Medicine at Brigham and Women’s Hospital.

Therefore, the scientists say, it is better to consult a doctor and discuss the concerns if somebody has a habit of taking any of such medicines. It is advisable to go for the hearing tests too, if required.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

Pinterest